Texas, 2022Wildfire in Texas, September 26, 2022
September 26, 2022 · NWS AMA · 1 event in 1 county or zone
Strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle on September 26th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle on September 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 26, 11:36 AM CST, 1 hour earlier.
Area forecast discussion, Sep 26, 11:36 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service Amarillo TX
1236 PM CDT Mon Sep 26 2022
...New AVIATION...
.SHORT TERM ...
(Today through Tuesday night)
Issued at 339 AM CDT Mon Sep 26 2022
Little change to the weather pattern is expected through Tuesday
night compared to what was seen 24 hours ago. For today, surface
high pressure will move off to the east of the area, allowing weak
return southerly flow to commence. At upper levels, an amplified
ridge of high pressure over the Intermountain West coupled with a
deepening trof across the eastern states will result in dry northwest
flow today through Tuesday, transitioning to west northwesterly
flow Tuesday night. Short range models are in agreement with the
overall upper level and surface patterns and were accepted. NBM
pops and temperatures fit the above scenario and were incorporated
into the grids today through Tuesday night.
02
&&
.LONG TERM ...
(Wednesday through Sunday)
Issued at 339 AM CDT Mon Sep 26 2022
Overall, forecast still looks uneventful for the most part. We are
looking at temperatures on the warmer side for this time of year
with most days having highs in the 80s and lows in the 50s across
most of the forecast area. The forecast is also dry with not much
on the horizon for precipitation chances. In fact, most days our
skies may end up being partly to mostly clear. Lastly, it does
appear we could see a few breezy days to end the work week,
especially Thursday and Friday when sustained winds could be 20-25
mph for much of north and northwestern parts of the combined
Panhandles.
By Wednesday, an H5 high will be nearly centered over the
Panhandles. Forecast soundings indicate the airmass over us will
be dry and warm aloft, so cloud coverage should be limited for the
most part. This obviously doesn't bode well for our precipitation
chances having little cloud coverage. That said, can't completely
rule out a stray thunderstorm or two if we can get some upper
support from energy riding around the H5 high and moisture
advection. That scenario is a very low end change through the
weekend. However, there is some indication the high over the
Panhandles will break down once Tropical Storm Ian makes landfall
and gets engulfed into the mean flow. This will also coincide with
a shortwave making its way over the Pacific Northwest later in
the week. Some models are suggesting the low gets cutoff from the
mean flow and may linger around the northern Plains through the
weekend. This may provide some energy/support for showers and
thunderstorms later in the week/weekend, but its too early to say
with much confidence whether or not we will see any precipitation
from this outcome.
Guerrero
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Mon Sep 26 2022
VFR conditions will prevail over the next 24 hours at all TAF
sites. winds will generally be out of the southwest 10-15kts,
gusting to 25kts through 00z. Winds will then relax to around
10kts and be more southerly through about 10z. Winds start to turn
around the clock out of the west through 15z and then look to
finish off northerly at the tail end of the TAF period.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 83 57 90 57 / 0 0 0 0
Beaver OK 86 55 89 54 / 0 0 0 0
Boise City OK 84 51 86 51 / 0 0 0 10
Borger TX 87 61 92 59 / 0 0 0 0
Boys Ranch TX 85 56 90 55 / 0 0 0 0
Canyon TX 84 56 90 57 / 0 0 0 0
Clarendon TX 83 58 90 59 / 0 0 0 0
Dalhart TX 84 50 87 52 / 0 0 0 10
Guymon OK 85 52 89 53 / 0 0 0 0
Hereford TX 85 56 90 56 / 0 0 0 0
Lipscomb TX 85 58 90 55 / 0 0 0 0
Pampa TX 83 59 90 56 / 0 0 0 0
Shamrock TX 84 58 92 56 / 0 0 0 0
Wellington TX 85 57 92 57 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...02
LONG TERM....24
AVIATION...89
Hazardous weather outlook, Sep 26, 2:12 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
312 AM CDT Mon Sep 26 2022
OKZ001>003-TXZ001>020-317-262015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
312 AM CDT Mon Sep 26 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Wildfire, Hutchinson
- When
- September 26, 12:36 PM CST to 4:59 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
A 300 acre fire with unknown cause occurred on the east side of FM280 across from Watkins Camp. Both the Borger Fire Dept and the Crutch Ranch VFD were on scene. No structures or injuries/fatalities were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Alaska, September 26 to 27, 2022$94,000 · 5 events
- Damaging Winds in New York, September 26, 202250 kt wind · 4 events
- Marine Thunderstorm Winds and Waterspout in Lake Erie, September 26, 20223 events
- Heat in Washington, September 26, 20223 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 26, 20223 events
- Waterspouts in Lake Erie, September 26, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057833.